Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 110, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 10, 2010, 3:58 AM EST. It took effect at Dec 10, 2010, 10:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2010, 3:58 AM EST (08:58 UTC)
- In effect from
- Dec 10, 2010, 10:00 AM EST
- Expired
- Dec 11, 2010, 6:26 AM EST
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
357 WHUS71 KBUF 100858 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 358 AM EST FRI DEC 10 2010 LEZ040-041-101700- /O.NEW.KBUF.SC.Y.0110.101210T1700Z-101211T1300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 358 AM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-101700- /O.NEW.KBUF.SC.Y.0110.101210T1500Z-101211T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 358 AM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMA/HITCHCOCK
5 follow-up statements
007 WHUS71 KBUF 101458 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 958 AM EST FRI DEC 10 2010 LEZ040-041-102300- /O.CON.KBUF.SC.Y.0110.101210T1700Z-101211T1300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 958 AM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-102300- /O.CON.KBUF.SC.Y.0110.101210T1500Z-101211T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 958 AM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
829 WHUS71 KBUF 102045 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 PM EST FRI DEC 10 2010 LEZ040-041-110445- /O.CON.KBUF.SC.Y.0110.000000T0000Z-101211T1300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 345 PM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-110445- /O.CON.KBUF.SC.Y.0110.000000T0000Z-101211T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 345 PM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
846 WHUS71 KBUF 110248 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 948 PM EST FRI DEC 10 2010 LEZ040-041-111100- /O.CON.KBUF.SC.Y.0110.000000T0000Z-101211T1300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 948 PM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-111100- /O.CON.KBUF.SC.Y.0110.000000T0000Z-101211T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 948 PM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
009 WHUS71 KBUF 110907 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EST SAT DEC 11 2010 LEZ040-041-111300- /O.CON.KBUF.SC.Y.0110.000000T0000Z-101211T1300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 407 AM EST SAT DEC 11 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-111300- /O.CON.KBUF.SC.Y.0110.000000T0000Z-101211T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EST SAT DEC 11 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMA/HITCHCOCK
049 WHUS71 KBUF 111126 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 626 AM EST SAT DEC 11 2010 LEZ040-041-LOZ045-111230- /O.CAN.KBUF.SC.Y.0110.000000T0000Z-101211T1300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 626 AM EST SAT DEC 11 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 3:37 AM EST, 21 minutes earlier.
Area forecast discussion, Dec 10, 3:37 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
337 AM EST FRI DEC 10 2010
.SYNOPSIS...
A WARM FRONT WILL LIFT ACROSS THE REGION TODAY BRINGING
SOME LIGHT SNOW BUT WILL ALSO USHER IN A SOMEWHAT MILDER AIRMASS FOR
THE WEEKEND. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE REGION
SUNDAY WITH MIXED PRECIPITATION FOLLOWED BY A SURGE OF VERY COLD AIR
EARLY NEXT WEEK WITH THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW
SOUTHEAST OF THE LAKES.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WEAK CLIPPER SYSTEM CENTERED NORTH OF LAKE SUPERIOR WILL TRACK
ACROSS ONTARIO TODAY...REACHING JAMES BAY THIS EVENING. THE
ASSOCIATED WARM AIR ADVECTION PATTERN APPROACHING THE AREA WILL
INITIALLY ENCOUNTER A FAIR AMOUNT OF DRY AIR AT MID AND LOWER
LEVELS...PER THE 00Z KBUF SOUNDING. THIS IS CURRENTLY EVIDENT ON THE
KBUF RADAR WITH THE CLASSIC "DONUT HOLE" SIGNATURE. THEREFORE...WE
EXPECT PARTLY TO MOSTLY ALOFT PRECIPITATION FOR AT LEAST THE NEXT
FEW HOURS. BASED ON UPSTREAM OBSERVATIONS IT APPEARS THAT WE SHOULD
START SEEING SNOW REACHING THE GROUND IN THE WEST IN THE 6 AM TO 9
AM TIME FRAME. QPF LOOKS LIMITED WITH THIS SYSTEM WITH BEST FORCING
MOVING THROUGH RATHER QUICKLY. BEST GUESS ON SNOW/WATER RATIOS IS
AROUND 12:1 WITH MODEL CONSENSUS SUGGESTING A TENTH OF AN INCH OR
LESS. GENERALLY...WE WILL KEEP SNOWFALL AMOUNTS TO AN INCH OR LESS.
BUFKIT PROFILES SHOWING THAT MID LEVEL MOISTURE GET STRIPED OUT
RATHER ABRUPTLY AFTER 00Z FROM WEST TO EAST. THIS WILL RESULT IN
THE POTENTIAL FOR THE PRECIPITATION TO END AS FREEZING DRIZZLE AS
THE DENDRITIC GROWTH ZONE WILL BECOME UNSATURATED AND NO ICE WILL
BE PRESENT. THE EVOLUTION OF THIS WILL HAVE TO BE MONITORED AS IT
COULD COINCIDE WITH THE EVENING RUSH HOURS ACROSS THE WEST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AT THE START OF THE PERIOD A CLIPPER SYSTEM WILL BE MOVING BY WELL
TO THE NORTH OF THE AREA...WITH ITS TRAILING WARM FRONT PASSING
THROUGH THE NORTH COUNTRY BY 12Z SATURDAY. AT 12Z 850MB TEMPS ARE
STILL DOWN AROUND -6C AT THE EAST END OF LAKE ONTARIO...PERHAPS
STILL COLD ENOUGH TO SUPPORT A FEW SCATTERED LAKE ENHANCED SNOW
SHOWERS ACROSS THE TUG HILL. BEHIND THE WARM FRONT IN THE DEVELOPING
WARM SECTOR A DEEP FIELD OF LOW LEVEL MOISTURE WILL INITIALLY BECOME
TRAPPED BENEATH THE FRONTAL INVERSION ALOFT. THIS MAY PRODUCE A
FAVORABLE SOUNDING FOR DRIZZLE...ESPECIALLY NORTHEAST OF LAKES ERIE
AND ONTARIO WHERE LOW LEVEL MOISTURE WILL BE MORE ABUNDANT. WHEREVER
THE SURFACE TEMPS ARE BELOW FREEZING...THIS MAY RESULT IN A LITTLE
PATCHY FREEZING DRIZZLE.
ALL OF THIS PRECIP SHOULD END BY THE AFTERNOON AS SOUTHERLY FLOW
INCREASES AND PUSHES ANY REMAINING LOW LEVEL MOISTURE UP INTO
CANADA. MAY SEE AT LEAST SOME LIMITED SUNSHINE DURING THE AFTERNOON
ACROSS WESTERN AND CENTRAL NY...ALTHOUGH THE NORTH COUNTRY IS LIKELY
TO KEEP ITS CLOUD COVER. 850MB TEMPS WARM INTO THE 0C TO +2C RANGE
AND WILL SUPPORT HIGHS IN THE UPPER 30S ACROSS LOWER ELEVATIONS. IT
WOULD BE EVEN WARMER IF NOT FOR THE COOLING EFFECTS OF SNOWPACK.
OUR ATTENTION THEN TURNS TO A MORE SIGNIFICANT SYNOPTIC SCALE SYSTEM
FOR THE SECOND HALF OF THE WEEKEND. MOISTURE CHANNEL IMAGERY EARLY
THIS MORNING SHOWS THE SYSTEM OF INTEREST MOVING ONSHORE IN
WASHINGTON STATE...WITH THE POLAR STREAM SHORTWAVE NOTED OVER THE
NORTHWEST TERRITORIES. A COMPLEX INTERACTION BETWEEN THESE TWO
FEATURES ALONG WITH OTHER LONGER WAVELENGTH CHANGES TO THE PATTERN
WILL ALLOW A FULL LATITUDE TROUGH TO DEVELOP OVER THE EASTERN HALF
OF THE NATION EARLY NEXT WEEK. A SIGNIFICANT STORM SYSTEM WILL
DEVELOP ON THE FRONT EDGE OF THIS DEVELOPING TROUGH.
LATEST 00Z MODEL GUIDANCE CONTINUES TO BE IN REASONABLE AGREEMENT
WITH THE LARGE SCALE PATTERN EVOLUTION...ALTHOUGH THERE REMAINS SOME
DIFFERENCES MAINLY IN TIMING WITH THE FINER SCALE DETAILS. MOST
MEDIUM RANGE MODEL GUIDANCE TRACKS A SURFACE LOW THROUGH THE CENTRAL
GREAT LAKES SATURDAY NIGHT THEN INTO SOUTHERN ONTARIO ON SUNDAY AS
SUPPORTED BY THE GFS AND ECMWF. SECONDARY COASTAL CYCLOGENESIS WILL
ALSO TAKE PLACE NEAR THE TRIPLE POINT OF THE LOW LATER SUNDAY ALONG
THE EASTERN SEABOARD...WITH THE DETAILS OF THAT MORE UNCERTAIN WITH
A WIDE MODEL SPREAD IN TIMING AND TRACK. CLIMATOLOGY SUPPORTS A LOW
TRACK PASSING BY TO THE NORTHWEST OF BUFFALO WITH THE PARENT LOW
REMAINING INTACT LONGER...WITH CURRENT MODEL GUIDANCE MUCH MORE
REASONABLE THAN SOME SEEN A FEW DAYS AGO.
GIVEN THE FORECAST TRACK OF THE LOW...A HEALTHY TONGUE OF WARM TEMPS
ALOFT WILL SURGE NORTH ACROSS THE LOWER LAKES. MODELS CONTINUE TO
TREND WARMER...AND THE PERSISTENT SOUTHERLY FLOW AHEAD OF THE LOW
SATURDAY NIGHT AND MONDAY WILL ALSO KEEP SURFACE TEMPS ABOVE
FREEZING IN MOST AREAS...SETTING THE STAGE FOR MAINLY RAIN DURING
THE FRONT HALF OF THIS STORM. AT THIS POINT IT APPEARS THE ONLY
POSSIBLE MIX MAY BE IN THE SOUTHERN TIER ACROSS HIGHER TERRAIN WHERE
SOME WET SNOW OR SLEET IS POSSIBLE...AND ALSO EAST OF LAKE ONTARIO
WHERE SOME SLEET OR FREEZING RAIN IS POSSIBLE WHERE LOW LEVEL COLD
AIR IS TYPICALLY MORE DIFFICULT TO DISLODGE. INITIALLY QPF WILL NOT
BE IMPRESSIVE ACROSS WESTERN NY...BUT THE SYSTEM WILL CAPTURE A
PLUME OF MORE SIGNIFICANT MOISTURE MOVING UP ALONG THE EAST COAST
AND MAY PRODUCE SOME DECENT RAINS ACROSS CENTRAL AND EASTERN NY
LATER SUNDAY.
LATER SUNDAY AFTERNOON COLD AIR WILL BEGIN TO FILTER BACK INTO
WESTERN NY WITH RAIN CHANGING TO SNOW. THE CHANGEOVER WILL TAKE
PLACE BY LATE AFTERNOON OR EARLY EVENING ACROSS THE EASTERN ZONES AS
COLDER AIR WRAPS FARTHER EAST. BEST SURGE OF MOISTURE WILL BE FOUND
ON THE FRONT SIDE OF THE SYSTEM...WITH A LOOSELY DEFINED DRY SLOT
NOTED IN MODEL GUIDANCE SUNDAY AFTERNOON AND SUNDAY NIGHT AS THE
COLDER AIR BEGINS TO FILTER BACK IN. IF THIS VERIFIES...SNOW AMOUNTS
WILL BE MINIMAL INITIALLY WITH THE CHANGEOVER. AIRMASS GROWS
STEADILY COLDER SUNDAY NIGHT AS ARCTIC AIR BEGINS TO ENTRAIN IN THE
WESTERN FRINGE OF THE CIRCULATION. AGAIN THOUGH...AREA MAY BE IN A
DRY SLOT MUCH OF THE NIGHT WITH DEEPER WRAP AROUND MOISTURE NOT
MOVING IN UNTIL MONDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
BY MONDAY THE SURFACE LOW...OR COMBINATION OF THE FIRST LOW AND
SECONDARY COASTAL CYCLOGENESIS WILL BE LIFTING INTO QUEBEC WITH WRAP
AROUND MOISTURE MOVING BACK INTO THE LOWER LAKES. LATEST 00Z GFS AND
ECMWF HAVE BACKED OFF SOME ON THE MAGNITUDE OF COLD AIR IN THE WAKE
OF THIS SYSTEM...WITH 850MB TEMPS NOW FORECAST TO DROP INTO THE -16C
TO -18C RANGE. WILL STILL AIM BELOW MODEL GUIDANCE FOR MONDAY
THROUGH WEDNESDAY GIVEN THE DEPTH OF THE FORECAST LONGWAVE TROUGH
AND AMOUNT OF COLD AIR AVAILABLE IN CENTRAL CANADA. THIS SHOULD
STILL BE THE COLDEST AIRMASS OF THE SEASON...AND WILL BE ACCOMPANIED
BY BLUSTERY WINDS THROUGH THE FIRST HALF OF NEXT WEEK.
THE SURFACE LOW AND A CLOSED MID LEVEL LOW WILL AGAIN BECOME TRAPPED
FROM MOVING OUT BY A STRONG AND PERSISTENT HIGH LATITUDE BLOCK OVER
GREENLAND. THIS WILL SLOW THE PATTERN EVOLUTION DOWN AND ALLOW THE
SYSTEM TO SIT OVER SOUTHEAST CANADA THROUGH MIDWEEK. WRAP AROUND
MOISTURE AND MOIST NORTHWEST FLOW ALOFT WILL PRODUCE NUMEROUS SNOW
SHOWERS THROUGH MIDWEEK...AND OF COURSE THERE WILL BE LAKE
ENHANCEMENT AS WELL. THE SLIGHTLY MILDER 850MB TEMPS FORECAST BY THE
00Z MODEL GUIDANCE IS IRONICALLY ENOUGH MORE FAVORABLE FOR LAKE
EFFECT...AS THE FAVORABLE TEMPERATURE RANGE FOR DENDRITIC CRYSTAL
GROWTH AND EFFICIENT CLOUD MICROPHYSICS MAY STILL BE IN THE CLOUD
BEARING LAYER. MODEL GUIDANCE HAS BEEN ALL OVER THE PLACE WITH FLOW
DIRECTION FOR THE FIRST HALF OF NEXT WEEK...BUT THE LARGE SCALE
PATTERN GENERALLY SUPPORTS NORTHWEST FLOW WHICH WOULD TARGET AREAS
SOUTHEAST OF LAKES ERIE AND ONTARIO ONCE AGAIN...POSSIBLY INCLUDING
METRO ROCHESTER. IF THE WIND DIRECTION AND QUALITY OF LOW LEVEL
MOISTURE IN THE 00Z GFS VERIFY...THIS COULD BE ANOTHER SIGNIFICANT
AND LONG LASTING LAKE EFFECT EVENT. OUTSIDE OF LAKE EFFECT
AREAS...THERE WILL BE SOME ACCUMULATION ESPECIALLY MONDAY...BUT IT
DOES NOT APPEAR SIGNIFICANT AT THIS TIME.
LATER NEXT WEEK THE PATTERN SLOWLY DE-AMPLIFIES WITH A SLOW
MODERATING TREND AND GRADUAL WEAKENING OF LAKE EFFECT ACTIVITY.
INTERESTINGLY...THE MID LEVEL CIRCULATION SEEN IN BOTH THE GFS AND
ECMWF BECOMES SO WRAPPED UP THAT WE EVENTUALLY SEE WARM ADVECTION
FROM THE NORTH WEDNESDAY AND THURSDAY.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
WARM AIR ADVECTION MID-UPPER LEVEL CLOUDINESS WILL SPREAD OVER
THE REGION OVERNIGHT. ON FRIDAY EXPECT SOME LIGHT SNOW TO SPREAD
EAST INTO WESTERN AREAS AHEAD OF A WARM FRONT OVER THE CENTRAL
LKS. CONDITIONS WILL LOWER FROM WEST TO EAST MAINLY LATE MORNING
TO AFTERNOON WITH MVFR CONDITIONS DEVELOPING. THERE MAY BE SOME
IFR VSBYS ESPECIALLY OVER KBUF...KIAG AND KJHW DURING THE
AFTERNOON. VSBYS WILL LIKELY IMPROVE TO MVFR OR VFR AFTER THE
FRONT MOVES NORTH BUT CIGS WILL LIKELY REMAIN MVFR.
OUTLOOK...
SATURDAY...MAINLY VFR.
SUNDAY...DETERIORATING TO IFR IN SNOW OR WINTRY MIX.
MONDAY...IFR IN SNOW.
TUESDAY...MVFR IN SNOW SHOWERS ESPCLY SE OFTHE LAKES.
&&
.MARINE...
LOW PRESSURE PUSHING ACROSS THE UPPER LAKES TO JAMES BAY THIS
EVENING WILL BRING SMALL CRAFT CONDITIONS TO THE LOWER LAKES TODAY
AND TONIGHT. A MORE SIGNIFICANT LOW WILL TRACK ACROSS THE REGION
SUNDAY...DEEPENING CONSIDERABLY BY MONDAY AS IT LIFTS NORTH OF THE
REGION. GALES ARE LIKELY WITH THIS STORM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 AM EST SATURDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 AM
EST SATURDAY FOR LOZ045.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...JJP
MARINE...TMAHazardous weather outlook, Dec 9, 8:07 AM EST, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 807 AM EST THU DEC 9 2010 NYZ001>008-010>014-019>021-085-101315- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 807 AM EST THU DEC 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY SUNDAY THEN REDEVELOP OFF THE EAST COAST SUNDAY NIGHT AND MONDAY. THIS STORM MAY BRING A WIDESPREAD SNOWFALL TO THE REGION SUNDAY THROUGH MONDAY. THERE REMAINS SOME UNCERTAINTY WITH RESPECT TO THE EXACT TRACK OF THE LOW. DEPENDING ON THE TRACK...ENOUGH WARM AIR MAY MAKE IT INTO THE REGION TO SUPPORT A WINTRY MIX FOR A PORTION OF SUNDAY AND SUNDAY EVENING BEFORE CHANGING TO ALL SNOW. BEHIND THIS LOW PRESSURE SYSTEM...THE COLDEST AIR OF THE SEASON WILL ARRIVE MONDAY AND TUESDAY. THIS WILL PRODUCE MORE LAKE EFFECT SNOW SHOWERS SOUTH OF THE LAKES WITH BLOWING SNOW. THE VERY COLD TEMPERATURES AND BRISK WINDS WILL PRODUCE BITTERLY COLD WIND CHILLS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101315- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 807 AM EST THU DEC 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG AREA OF LOW PRESSURE WILL MOVE UP THE EAST COAST SUNDAY NIGHT AND MONDAY. THIS MAY RESULT IN GALE FORCE WINDS EARLY NEXT WEEK. THE STRONG WINDS WILL COMBINE WITH MUCH COLDER TEMPERATURES TO ALSO BRING THE RISK OF FREEZING SPRAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:46 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 13 hr |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.